# SDR 98ZZZX4540

- Difficulty date: August 19, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N248A
- Make and model: Cessna 208
- Aircraft serial: 20800225
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Wiper
- Part number: 880400U
- Condition: Corroded
- Location: Lt Mlg
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE ACCOMPLISHING A SENSOR REPLACEMENT, DISCOVERED SEVERE CORROSION UNDER WIRING SPLICE TIE-WRAPPED TO THE LT TUBE.  UPON REMOVING BUBBLED PAINT IN THE AREA, FOUND CORROSION, ALMOST TO WALL THICKNESS, IN THIS AREA.  CHECKED RT SIDE AND FOUND AN IDENTICAL CONDITION.  AS THIS EXITS ON BOTH SIDES OF ACFT, IT MAY EXIST ON OTHER ACFT OPERATED ON SALT WATER.  THE PART WAS IN IMMINENT DANGER OF FAILING, ALTHOUGH THE PAINT WAS ESSENTIALLY IN GOOD CONDITION AND CORROSION WAS NOT EVIDENT.  THE TUBE AND PROTECTIVE FINISH ARE IN GOOD CONDITION EVERYWHERE OTHER THAN IN THIS AREA.   REPLACED  WIPER, NYLON, 2 EACH.
